MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 3-4 RT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74023231
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, the post of a journey articular insert bcs broke.A revision surgery was performed to address this problem.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that, after a tka sugery had been performed, the post of a journey articular insert bcs broke.A revision surgery was performed to address this problem.The patient outcome is unknown.The associated device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As lot information was not made available, device history record review cannot be completed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to traumatic injury, abnormal loading of limb or improper size of device used.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 3-4 RT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10178481
Report Number1020279-2020-02639
Device Sequence Number16682702
Product Code JWH
UDI-Device Identifier03596010554994
UDI-Public03596010554994
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74023231
Device Catalogue Number74023231
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer06/12/2020
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;